MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON SELECT SPS G124; SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON SELECT SPS G124; SCALER, ULTRASONIC
Catalog Number 81324
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
While the customer was using a cavitron select sps g124, they allege that the handpiece is overheating.No injury was reported from the alleged event.Investigation found restricted flow and debris causing the overheating.
 
Additional Manufacturer Narrative
There has been a previous report received where lack of water flow has caused an overheating insert.Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.Device was returned and the investigation results are: notes: "06/07/24 repair tech: tl woe hose,tubing,clogged kink in water supply hose, debris buildup in the water filter.Blockage in the handpiece cable causing restricted water flow, worn steri-mate handpiece.Replaced damaged/worn components and recalibrated unit to factory specs.Qa - cn handpiece # old 08172 -- new 202402 handpiece cable # old 05230 -- new 03240.

Brand Name
CAVITRON SELECT SPS G124
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key19497585
Report Number2424472-2024-00054
Device Sequence Number7907485
Product Code ELC
UDI-Device IdentifierD00381614241
UDI-PublicD00381614241
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970123
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81324
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2024
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown